Journal of Lie Theory EMIS ELibM Electronic Journals Journal of Lie Theory
Vol. 14, No. 1, pp. 73--109 (2004)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



On Compactification Lattices of Subsemigroups of SL(2,R)

Brigitte E. Breckner and Wolfgang A. F. Ruppert

B. E. Breckner
Babe\c s-Bolyai University
Faculty of Mathematics and
Computer Science
Str. M. Kog\u alniceanu 1
RO-3400 Cluj-Napoca
W. A. F. Ruppert
Institut für Mathematik und
Angewandte Statistik
Universität für Bodenkultur
Peter Jordanstr. 82
A-1190 Wien

Abstract: Using the tools introduced in [Breckner, B. E., and W. A. F. Ruppert, J. Lie Theory 11 (2001), 559--604], we investigate topological semigroup compactifications of closed connected submonoids with dense interior of Sl(2,R). In particular, we show that the growth of such a compactification is always contained in the minimal ideal, and describe the subspace of all minimal idempotents (typically a two-cell) and the maximal subgroups (these are always isomorphic with a compactification of R). For a large class of such semigroups we give explicit constructions yielding all possible topological semigroup compactifications and determine the structure of the compactification lattice.

Keywords: Bohr compactification, lattice of compactifications, asymptotic homomorphism, subsemigroups of Sl(2,R), Lie semigroups, Lie semialgebras, diamond product, rectangular domain, umbrella set, divisible semigroup, UDC semigroup

Classification (MSC2000): 22E15; 22E46, 22A15, 22A25

Full text of the article:

Electronic version published on: 29 Jan 2004. This page was last modified: 1 Sep 2004.

© 2004 Heldermann Verlag
© 2004 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition